Two Cases of Acneiform Eruption Induced by Inhibitor of Epidermal Growth Factor Receptor

Articles > Article ยท 2007

Authors: G. GENCOGLAN, Can CEYLAN

Skin Pharmacology and Physiology, Journal Indexed in SCI Expanded, International, WoS, 2007, vol 20, pp 260-262

DOI: 10.1159/000106075

Summary

BACKGROUND: Cetuximab is a member of a new family of antineoplastic agents that inhibit the epidermal growth factor receptor (EGF-R), and which are increasingly being used in the treatment of solid tumors. METHODS: We have observed new secondary side effects. We present here 2 patients with acneiform eruption secondary to the administration of cetuximab (IMC-C225, Erbitux). The diagnoses of these patients were adenocarcinoma. RESULTS: Histologically, a superficial purulent folliculitis and disordered differentiation with focal parakeratosis were observed. The follicular eruption responded favorably to treatment with 5% benzoyl peroxide and 4% erythromycin gel. These lesions healed within a few days after treatment. CONCLUSION: The cutaneous adverse effects of cetuximab are similar to other EGF-R-targeted agents and result from direct interference with the functions of EGF-R signaling in the skin.

View details